Texas, 2009Hail and Damaging Winds in Texas, February 10, 2009
February 10, 2009 · NWS EWX · 40 events in 13 counties and zones
A cold front moved through South Central Texas on the evening of February 10 and produced a line of severe thunderstorms in the eastern half of the area along with very strong, gusty winds in its wake in the west.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through South Central Texas on the evening of February 10 and produced a line of severe thunderstorms in the eastern half of the area along with very strong, gusty winds in its wake in the west.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 10, 5:33 PM CST, 57 minutes earlier.
Area forecast discussion, Feb 10, 5:33 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CST TUE FEB 10 2009
.AVIATION...
COMPLEX WEATHER PATTERN OVER THE NEXT 24 HOURS AS A STRONG WINTER
STORM SYSTEM BARRELS EAST THROUGH NORTH TEXAS. BLUSTERY WEST WINDS
OF 35 TO 45 MPH WILL REACH KDRT SHORTLY, AND KAUS-KSSF BY 03Z.
AHEAD OF THE FRONT ISOLATED SHOWER AND THUNDERSTORMS COULD DEVELOP
MAINLY KAUS AREA WITH THE POSSIBILITY OF HAIL BETWEEN 01Z AND 03Z.
THE BLUSTERY WINDS WILL BRING MVFR-IFR CONDITIONS IN BLOWING DUST.
BY 11Z THE STORM SYSTEM WILL HAVE LIFTED NORTHEAST OUT OF TEXAS
AND NORTHWEST WINDS WILL HAVE SUBSIDED TO 15 TO 25 KTS.
&&
.PREV DISCUSSION... /ISSUED 401 PM CST TUE FEB 10 2009/
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM IS OVER NEW MEXICO TO WEST OF
THE BIG BEND. THIS IS A VERY DYNAMIC SYSTEM. DIFFLUENCE IS
INCREASING WITH AN UPPER JET OVER 100 KTS. LIFT IS RAPIDLY
INCREASING. A DRYLINE AND PACIFIC COLD FRONT ARE MOVING EAST
ACROSS WESTERN TEXAS. THESE FEATURES WILL MOVE ACROSS THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS DURING THE EVENING INTO THE EARLY
OVERNIGHT HOURS. STRONG MOISTURE CONVERGENCE WILL DEVELOP A SQUALL
LINE OVER THE NORTHEASTERN HILL COUNTRY LATE THIS AFTERNOON THAT
WILL BUILD SOUTHWEST WHILE CROSSING THE I-35 CORRIDOR THIS
EVENING, AND THEN TOWARD THE COASTAL PLAINS AROUND MIDNIGHT. NAM
FORECAST SOUNDINGS SHOW CAPES OF UP TO 2000 J/KG AND HELICITIES OF
300 TO 450 M2/S2 ACROSS THE NORTHEASTERN PARTS OF SOUTH CENTRAL
TEXAS, INCLUDING THE AUSTIN METRO AREA FOR THIS EVENING. WILL KEEP
THE POSSIBILITY OF SEVERE STORMS IN THE FORECAST FOR THOSE AREAS.
THE MAIN THREAT REMAINS DAMAGING WINDS, ALTHOUGH A BRIEF TORNADO
CAN NOT BE RULED OUT. A TIGHT PRESSURE GRADIENT AND SUBSIDENCE
BEHIND THE FRONT WILL CREATE WIND ADVISORY CONDITIONS MAINLY THIS
EVENING, ESPECIALLY RIO GRANDE PLAINS AND EDWARDS PLATEAU. THE
GRADIENT WILL SLACKEN RAPIDLY WEDNESDAY AS THE SURFACE HIGH
SETTLES INTO THE AREA AND WINDS WILL DECREASE IN THE AFTERNOON.
HOWEVER, IT IS POSSIBLE THAT THE WIND ADVISORY MAY HAVE TO BE
EXTENDED OVERNIGHT INTO WEDNESDAY. SURFACE HIGH MOVES OFF EAST ON
THURSDAY, ALTHOUGH MOISTURE WILL BE SLOW TO RECOVER IN SPITE OF
SOUTHERLY WINDS. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT WILL
MOVE ACROSS THE PLAINS ON FRIDAY, HOWEVER DYNAMICS WILL PASS FAR
NORTH OF THE AREA WITH ONLY A FEW SHOWERS ACROSS FAR EASTERN
AREAS. THE WEEKEND INTO EARLY NEXT MODELS SHOW DISAGREEMENTS AND
INCONSISTENCIES. WESTERLY TO SOUTHWESTERLY FLOW ALOFT MAY BRING
SOME UPPER TROUGHS AND POSSIBLE SOME WEAK OVERRUNNING, HOWEVER
OTHER MODELS SHOW A STRONGER SOUTHERLY FLOW. THE MEX MOS/GFS MODEL
SEEMS TOO BULLISH AND WILL ONLY GO WITH 10 OR 20 POPS FOR SUNDAY
THROUGH TUESDAY. HAVE GENERALLY GONE WITH MEX TEMPERATURES, EXPECT
WENT WARMER HIGHS FRIDAY DUE DOWNSLOPE/SUBSIDENCE AND MONDAY DUE
LESS SKY COVER THAN MODEL, AND COOLER LOWS WEDNESDAY NIGHT AND
THURSDAY NIGHT DUE LIGHTER WINDS AND LOWER DEWPOINTS. HAVE GONE
NEAR BETTER NAM DEWPOINTS FOR TONIGHT THROUGH THURSDAY.
FIRE WEATHER...
RED FLAG CONDITIONS CURRENTLY ACROSS THE LOWER PECOS VALLEY WILL
SPREAD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY THIS EVENING AND THE OVERNIGHT HOURS. RELATIVE HUMIDITIES
IN THE TEENS AND SINGLE DIGITS WITH 20 FOOT WINDS OF 15 TO 25 MPH
AND GUSTY CAN BE EXPECTED. THERE MAY BE A SLIGHT RECOVERY DURING
THE OVERNIGHT, BEFORE RELATIVE HUMIDITIES FALL ON WEDNESDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON FRIDAY AS
ANOTHER PERIOD OF DRY AND WINDY CONDITIONS CAN BE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 50 75 43 73 56 / 40 0 0 - 10
AUSTIN BERGSTROM INTL AIRPORT 50 77 38 75 53 / 40 0 0 - 10
NEW BRAUNFELS MUNI AIRPORT 47 77 42 73 54 / 30 0 0 - 10
BURNET MUNI AIRPORT 49 74 42 72 52 / 40 0 0 - -
DEL RIO INTL AIRPORT 46 75 43 75 50 / - 0 0 0 -
GEORGETOWN MUNI AIRPORT 49 76 42 72 52 / 50 0 0 - -
HONDO MUNI AIRPORT 47 76 39 74 52 / 10 0 0 0 -
SAN MARCOS MUNI AIRPORT 47 77 42 74 54 / 30 0 0 - 10
LA GRANGE - FAYETTE REGIONAL 51 76 42 73 54 / 60 0 0 - 10
SAN ANTONIO INTL AIRPORT 49 77 45 74 56 / 20 0 0 0 10
STINSON MUNI AIRPORT 49 79 43 77 54 / 20 0 0 0 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 5 PM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.
RED FLAG WARNING UNTIL 5 PM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...
VAL VERDE...ZAVALA.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...
DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR...LLANO...
MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...ZAVALA.
HIGH WIND WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...VAL VERDE.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...VAL VERDE.
&&
01/06
Hazardous weather outlook, Feb 10, 5:47 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CST TUE FEB 10 2009
TXZ171>173-185>194-203>209-217>225-228-110600-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 PM CST TUE FEB 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS THIS EVENING. THE
MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS.
A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS UNTIL MIDNIGHT.
A RED FLAG WARNING IS EFFECT ALL AREAS TONIGHT.
A STRONG COLD FRONT MOVING RAPIDLY EASTWARD ACROSS WEST TEXAS
TOWARD SOUTH CENTRAL TEXAS HAS RESULTED IN A VERY TIGHT PRESSURE
GRADIENT ACROSS THE AREA THIS EVENING. GUSTY SOUTHERLY WINDS OF 20
TO 30 MPH WILL BLOW AHEAD OF THE COLD FRONT WITH WINDS SHIFTING TO
NORTHWEST AND WEST AT 20 TO 30 MPH BEHIND THE COLD FRONT. WINDS
WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 5 PM WEDNESDAY FOR
LOW HUMIDITIES AND MODERATE TO STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED THIS EVENING.
TXZ183-184-202-110600-
VAL VERDE-EDWARDS-KINNEY-
547 PM CST TUE FEB 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING. A WIND
ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A RED FLAG WARNING IS IN
EFFECT TONIGHT.
A STRONG COLD FRONT MOVING RAPIDLY EASTWARD ACROSS WEST TEXAS
INTO SOUTH CENTRAL TEXAS HAS RESULTED IN A VERY TIGHT PRESSURE
GRADIENT ACROSS THE AREA THIS EVENING. STRONG WEST AND NORTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL ACCOMPANY THE COLD
FRONT ALONG WITH SOME BLOWING DUST. WINDS WILL SUBSIDE AFTER 8 PM
TO 20 TO 30 MPH AND 15 TO 25 MPH AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 5 PM WEDNESDAY FOR
LOW HUMIDITIES AND MODERATE TO STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Event by event
28 hail, 6 thunderstorm wind, 4 high wind, 2 strong wind. Local standard time, as filed.
High Wind, Val Verde
- When
- February 10, 6:30 PM CST to 6:35 PM CST
- Where
- Val Verde forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
A cold front moving through the area caused high winds which overturned boats on Lake Amistad and downed power lines in Del Rio.
High Wind, Val Verde
- When
- February 10, 6:33 PM CST to 6:38 PM CST
- Where
- Val Verde forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
A cold front moved through the area causing high winds 2 miles northwest of Del Rio where a COOP observer measured a gust of 59 mph.
High Wind, Val Verde
- When
- February 10, 6:37 PM CST to 6:39 PM CST
- Where
- Val Verde forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
A cold front moved through the area causing high winds with a peak gust of 61 mph measured by the ASOS at Del Rio International Airport.
High Wind, Val Verde
- When
- February 10, 7:00 PM CST to 7:02 PM CST
- Where
- Val Verde forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
A cold front moved through the area causing high winds with a peak gust of 60 mph measured by the ASOS at Laughlin AFB.
Strong Wind, Edwards
- When
- February 10, 7:00 PM CST to 7:10 PM CST
- Where
- Edwards forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $50,000
- Reported by
- COOP Observer
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
Strong winds behind a cold front downed power lines one mile north of Rocksprings. A COOP observer estimated the strongest gusts at 50 mph.
Strong Wind, Kinney
- When
- February 10, 7:30 PM CST to 7:40 PM CST
- Where
- Kinney forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 29.350, -100.418 (the zone’s center; the record gives no point)
Strong winds behind a cold front knocked down power lines and tree limbs and broke some car windows 2 miles west of Brackettville.
Thunderstorm Wind, Burnet
- When
- February 10, 8:45 PM CST to 8:47 PM CST
- Where
- Burnet County, 1.91 mi WNW of Bertram
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Public
- Coordinates
- 30.760, -98.080
A resident reported a measured wind gust of 67 mph along with small hail and said some of their animals were missing as a result.
Thunderstorm Wind, Burnet
- When
- February 10, 8:51 PM CST to 8:53 PM CST
- Where
- Burnet County, 3.56 mi W of Briggs
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.870, -97.980
A resident reported a wind gust of 67 mph measured with a Davis weather station.
Hail, Blanco
- When
- February 10, 8:55 PM CST
- Where
- Blanco County, 0.6 mi W of Round Mtn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.430, -98.340
The public reported quarter size hail and a few tree branches down in Round Mountain.
Hail, Williamson
- When
- February 10, 9:10 PM CST to 9:15 PM CST
- Where
- Williamson County, 3.65 mi NW of Liberty Hill
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.710, -97.960
One of the broadcast media relayed a report from the Williamson County EMS of penny size hail near the intersection of County Rds. 201 and 206.
Hail, Comal
- When
- February 10, 9:16 PM CST to 9:21 PM CST
- Where
- Comal County, 0.69 mi N of Spring Branch
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 29.880, -98.400
A storm chaser reported hail ranging from marble to ping pong size near Spring Branch.
Hail, Bexar
- When
- February 10, 9:20 PM CST to 9:25 PM CST
- Where
- Bexar County, 1.83 mi SW of Alamo Downs
- Measured
- 1 in hail
- Reported by
- Mesonet
- Coordinates
- 29.430, -98.650
One inch hail reported in San Antonio on I-10 near Huebner Rd.
Hail, Bexar
- When
- February 10, 9:20 PM CST to 9:25 PM CST
- Where
- Bexar County, 8 mi NW of San Antonio
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 29.502, -98.584
KSAT TV reported one inch hail in northwestern San Antonio.
Hail, Bexar
- When
- February 10, 9:20 PM CST to 9:25 PM CST
- Where
- Bexar County, 1.2 mi W of Fratt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.520, -98.590
A spotter reported nickel size hail in the Medical Center area of San Antonio.
Hail, Bexar
- When
- February 10, 9:20 PM CST to 9:25 PM CST
- Where
- Bexar County, 3.2 mi NNW of Fratt to 3.2 mi N of Fratt
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.563, -98.590
A spotter reported quarter to ping pong ball size hail at the intersection of Vance Jackson and De Zavala Rds. in San Antonio.
Hail, Kendall
- When
- February 10, 9:20 PM CST to 9:25 PM CST
- Where
- Kendall County, 4.98 mi SW of Kendalia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.920, -98.580
A resident reported quarter size hail near River Mountain Ranch and Ranch Road 474.
Hail, Bexar
- When
- February 10, 9:23 PM CST to 9:28 PM CST
- Where
- Bexar County, 0.6 mi W of Sat Twin Oaks Arpt
- Measured
- 1.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.570, -98.480
A CoCoRaHS observer reported golf ball size hail, which caused some minor tree damage, in Hill Country Village.
Hail, Bexar
- When
- February 10, 9:25 PM CST to 9:30 PM CST
- Where
- Bexar County, 1.51 mi SSW of Alamo Hgts
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.460, -98.490
An off duty National Weather Service employee reported golf ball size hail in San Antonio.
Hail, Bexar
- When
- February 10, 9:25 PM CST to 9:30 PM CST
- Where
- Bexar County, 0.69 mi S of Wetmore
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.560, -98.420
An off duty National Weather Service employee reported quarter size hail in northern San Antonio.
Hail, Bexar
- When
- February 10, 9:25 PM CST to 9:30 PM CST
- Where
- Bexar County, 4.87 mi N of Sat Twin Oaks Arpt
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.640, -98.480
An off duty National Weather Service employee reported half dollar size hail in the Stone Oak area of San Antonio.
Thunderstorm Wind, Comal
- When
- February 10, 9:25 PM CST to 9:27 PM CST
- Where
- Comal County, 1.51 mi SSW of Canyon Res
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.880, -98.260
A resident reported roof damage to their home and several trees down near Clear Water Estates at Canyon Lake Dam.
Hail, Bexar
- When
- February 10, 9:26 PM CST to 9:31 PM CST
- Where
- Bexar County, 0.6 mi E of Hollywood Park
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.570, -98.490
An off duty National Weather Service employee reported golf ball size hail in northern San Antonio.
Hail, Bexar
- When
- February 10, 9:27 PM CST to 9:29 PM CST
- Where
- Bexar County, 2.16 mi NNE of Von Ormy
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 29.350, -98.660
A storm chaser reported quarter size hail 3 miles southwest of Lackland AFB.
Hail, Bexar
- When
- February 10, 9:27 PM CST to 9:32 PM CST
- Where
- Bexar County, 3.66 mi W of Alamo Downs
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 29.450, -98.691
One of the San Antonio TV stations relayed a report of quarter size hail at Seaworld San Antonio.
Hail, Bexar
- When
- February 10, 9:29 PM CST to 9:34 PM CST
- Where
- Bexar County, 4.44 mi ESE of Lackland Afb
- Measured
- 0.75 in hail
- Reported by
- ASOS
- Coordinates
- 29.360, -98.560
The weather observer reported penny size hail at Port San Antonio (Kelly AFB).
Hail, Hays
- When
- February 10, 9:30 PM CST to 9:35 PM CST
- Where
- Hays County, 7.97 mi SSW of Henly
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 30.090, -98.260
A CoCoRaHS observer reported quarter size hail 10 miles west-northwest of Woodcreek.
Hail, Bexar
- When
- February 10, 9:30 PM CST to 9:35 PM CST
- Where
- Bexar County, 0.94 mi NNW of Leon Spgs
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.683, -98.634
A CoCoRaHS observer reported quarter size hail in the Dominion area of San Antonio.
Hail, Bexar
- When
- February 10, 9:31 PM CST to 9:36 PM CST
- Where
- Bexar County, 2.4 mi NNE of Wetmore
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.600, -98.400
A CoCoRaHS observer reported quarter size hail in northern San Antonio.
Thunderstorm Wind, Bexar
- When
- February 10, 9:32 PM CST to 9:34 PM CST
- Where
- Bexar County, Cementville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.500, -98.470
A spotter reported a measured wind gust of 60 mph just north of the Alamo Quarry Market in San Antonio.
Hail, Bexar
- When
- February 10, 9:32 PM CST to 9:37 PM CST
- Where
- Bexar County, Cementville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.500, -98.470
A spotter reported quarter size hail near the Alamo Quarry Market in San Antonio. This is the same storm which produced the strong wind gust.
Hail, Bexar
- When
- February 10, 9:34 PM CST to 9:39 PM CST
- Where
- Bexar County, 2.13 mi N of Wetmore
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 29.601, -98.418
A resident reported quarter size hail in northern San Antonio near the intersection of Loop 1604 and Bulverde Rd.
Hail, Bexar
- When
- February 10, 9:35 PM CST to 9:40 PM CST
- Where
- Bexar County, 1.2 mi W of (Sat)san Antonio Int
- Measured
- 1 in hail
- Reported by
- ASOS
- Coordinates
- 29.530, -98.490
The weather observer at San Antonio International Airport reported quarter size hail.
Hail, Bexar
- When
- February 10, 9:35 PM CST to 9:40 PM CST
- Where
- Bexar County, 0.69 mi S of Terrel Hills
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.460, -98.450
An off duty National Weather Service employee reported quarter size hail, estimated wind gusts of 55 mph, and 0.51 inches of rain in 30 minutes in Terrell Hills.
Hail, Hays
- When
- February 10, 9:35 PM CST to 9:40 PM CST
- Where
- Hays County, 3.07 mi WNW of Wimberley
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.010, -98.100
One of the broadcast media relayed a report of penny size hail.
Hail, Williamson
- When
- February 10, 9:35 PM CST to 9:40 PM CST
- Where
- Williamson County, 2.48 mi ENE of Cedar Park
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.510, -97.780
One of the broadcast media relayed a report of nickel size hail at Avery Ranch.
Hail, Bexar
- When
- February 10, 9:35 PM CST to 9:40 PM CST
- Where
- Bexar County, 0.92 mi SE of Hollywood Park
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.560, -98.490
A resident reported quarter size hail in northern San Antonio.
Hail, Guadalupe
- When
- February 10, 9:45 PM CST to 9:50 PM CST
- Where
- Guadalupe County, 1 mi N of Marion
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 29.564, -98.150
A resident reported nickel size hail.
Thunderstorm Wind, Travis
- When
- February 10, 9:55 PM CST to 9:57 PM CST
- Where
- Travis County, 1.92 mi WSW of Sprinkle
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.340, -97.660
The Travis County Emergency Manager reported numerous trees blown down and blocking the intersection of Bluff Bend Dr. and Newport Ave.
Hail, Travis
- When
- February 10, 9:55 PM CST to 10:00 PM CST
- Where
- Travis County, Pflugerville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.430, -97.620
One of the broadcast media relayed a report of penny size hail.
Thunderstorm Wind, Fayette
- When
- February 10, 11:00 PM CST
- Where
- Fayette County, Plum
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.930, -96.970
The public reported trees down in Plum.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, February 10, 20098 deaths · 53 injured · $4.5 million · EF4 · 63 events
- Tornadoes and Hail in Texas, February 10, 20096 injured · $1.6 million · EF1 · 88 events
- Heavy Snow in New Mexico, February 10, 20091 death · 5 events
- Damaging Winds in Arkansas, February 10 to 11, 20093 injured · $2.3 million · 75 kt wind · 25 events
- Tornadoes and Hail in Texas, February 10 to 11, 2009$445,000 · EF1 · 23 events
- Tornado and Flash Flooding in Oklahoma, February 10, 2009$299,000 · EF0 · 37 events
- Tornado and Flash Flooding in Missouri, February 10 to 11, 2009$350,000 · EF1 · 6 events
- Damaging Winds in Texas, February 10 to 11, 2009$62,000 · 54 kt wind · 8 events
- Dust Storm and High Wind in Texas, February 10 to 11, 2009$40,000 · 78 kt wind · 15 events
- Tornado and Heavy Rain in Hawaii, February 10 to 12, 20091 injured · EF0 · 10 events
- Flooding in Puerto Rico, February 10, 2009$20,000 · 2 events
- Hail and Damaging Winds in Arkansas, February 10 to 11, 2009$2,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145984, 145985, 145986, 145987, 145988, 145989, 145965, 145979, 148051, 145983, 145890, 145849, 145851, 145853, 145859, 145862, 145863, 145865, 145866, 145867, 145982, 145876, 145881, 145884, 145944, 145946, 145980, 145885, 145887, 145888, 145947, 145892, 145945, 145973, 145977, 145981, 145990, 145966, 145978, 148052.